12,000

We have over 12,000 students, from over 100 countries, within one of the safest campuses in the UK

93%

93% of Lancaster students go into work or further study within six months of graduating

Home > Research > Publications & Outputs > Solution of the boundary value problem for opti...
View graph of relations

« Back

Solution of the boundary value problem for optimal escape in continuous stochastic systems and maps.

Research output: Contribution to journalJournal article

Published

Journal publication date09/2005
JournalPhysical Review E
Journal number3
Volume72
Pages036131
Original languageEnglish

Abstract

Topologies of invariant manifolds and optimal trajectories are investigated in stochastic continuous systems and maps. A topological method is introduced that simplifies the solution of boundary value problems: The activation energy is calculated as a function of a set of parameters characterizing the initial conditions of the escape path. The method is applied explicitly to compute the optimal escape path and the activation energy for a variety of dynamical systems and maps.